Texas, 2015Tornado and Flash Flooding in Texas, October 24 to 25, 2015
October 24 to 25, 2015 · NWS HGX · 7 events in 6 counties and zones
The remnants of Hurricane Patricia merged with a developing frontal low to produce an intense surface low off the Texas Gulf Coast. As this low moved up the upper Texas coast it produced moderate to heavy rainfall that broad flooding to some areas, an isolated tornado and waterspout, and minor coastal flooding due to elevated stormtides.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Hurricane Patricia merged with a developing frontal low to produce an intense surface low off the Texas Gulf Coast. As this low moved up the upper Texas coast it produced moderate to heavy rainfall that broad flooding to some areas, an isolated tornado and waterspout, and minor coastal flooding due to elevated stormtides.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Oct 24, 5:48 AM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Oct 24, 5:48 AM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
648 AM CDT SAT OCT 24 2015
.DISCUSSION...
12Z TAF DISCUSSION IN AVIATION SECTION.
&&
.AVIATION...
RADAR SHOWING CONVECTION WORKING INTO KCLL THIS MORNING WITH A
FEW SHOWERS ACROSS OTHER SE TX TERMINALS. FRONTAL BOUNDARY WAS
NOTED TO THE NORTH OF THE AREA AND PUSHING SOUTHWARDS WITH OUTFLOW
FROM LAST NIGHTS STORMS OVER C TX. UPDATED KCLL TAF TO INCLUDE
MENTION OF TSRA TO START. OVERALL MESOSCALE MODELS ARE NOT DOING
WELL TO START WITH POSITION OF CURRENT CONVECTION. STILL LOOKS
LIKE SOME UPSCALE CONVECTIVE DEVELOPMENT AND ORGANIZATION FROM
14-18Z THIS MORNING WITH TSRA POSSIBLE AREA WIDE AFTER 18Z. CIGS
HAVE STARTED OUT MVFR/VFR FOR MOST TERMINALS BUT LIKELY DECREASE
TO IFR LATER THIS AFTERNOON WITH THE ONSET OF CONVECTION.
HEAVIEST RAINFALL SHOULD OCCUR OVERNIGHT AND WILL KEEP IFR CIGS
AND MVFR LEVEL VISIBILITY. HARD TO KNOW HOW LOW VISIBILITY WILL GO
AT THIS TIME BUT COULD SEE VISIBILITY IN THE 1-2 MILE RANGE WITH
STRONGER CONVECTION. MAIN QUESTION WILL BE WHEN HEAVY RAINFALL END
AND CIGS BEGIN TO IMPROVE. TRY TO SHOW AN IMPROVING TREND IN THE
09-18Z SUN TIME FRAME BUT THIS MAY BE DOUBTFUL. MAY NOT BE UNTIL
AFTER 18Z SUN THAT CIGS BEGIN TO IMPROVE AS SURFACE LOW MOVES
EAST.
SURFACE LOW MOVING OUT OF S TX TOWARDS SW LA WILL BE A MAIN
CONCERN FOR STRONG WINDS. MODELS SHOWING MUCH STRONGER WINDS ALONG
THE COAST THAN PREVIOUS TAFS AND COULD SEE 20G30KT AT
KGLS/KLBX/KHOU AFTER 09Z TONIGHT. THUNDERSTORM INDUCED WIND GUSTS
MAY REACH 30 KNOTS WITH OUTFLOW.
39
&&
.PREV DISCUSSION... /ISSUED 444 AM CDT SAT OCT 24 2015/
DISCUSSION...
ONE LAST QUIET NIGHT FOR SOUTHEAST TEXAS BEFORE A RATHER HAIRY 48
HOUR PERIOD UNFOLDS ACROSS THE REGION AS A POWERFUL SURFACE LOW
MOVES ALONG THE UPPER TEXAS COAST. EARLY MORNING WATER VAPOR
IMAGERY DEPICTED A MID LEVEL TROUGH MOVING ACROSS NORTHERN
MEXICO... WITH AN EXPANSIVE PACIFIC MOISTURE PLUME FROM HURRICANE
PATRICIA STREAMING OVER TEXAS AHEAD OF IT. SUBJECTIVE 05Z SURFACE
ANALYSIS SHOWED TWO DISTINCT BOUNDARIES DRAPED ACROSS TEXAS. THE
FIRST WAS AN ADVANCING COLD FRONT PUSHING SOUTH OUT OF THE TEXAS
PANHANDLE AND THE SECOND WAS A STATIONARY FRONT DRAPED FROM NEAR
DRT NORTHEAST TOWARDS ACT.
DIFFLUENT UPPER WINDS OVERSPREADING THE STATIONARY FRONT IS
RESULTING IN A TRAINING LINE OF SHOWERS AND THUNDERSTORMS
STRETCHING FROM PORTIONS OF SOUTHWEST TEXAS INTO NORTHEAST
TEXAS... WITH AN ANOMALOUSLY MOIST AIRMASS CONTRIBUTING TO A
WIDESPREAD HEAVY RAINFALL THREAT. ANYWHERE FROM 8 TO OVER 14
INCHES OF RAINFALL HAS BEEN OBSERVED ACROSS PARTS OF CENTRAL AND
NORTH TEXAS OVER THE PAST 24 HOURS... AND THE HEAVY RAINFALL
THREAT WILL SHIFT SOUTH THROUGH THE DAY TODAY TOWARDS SOUTHEAST
TEXAS AS THE MID LEVEL TROUGH APPROACHES FROM THE WEST... PEAKING
ON SUNDAY.
HURRICANE PATRICIA HAS WEAKENED SIGNIFICANTLY SINCE MAKING
LANDFALL ON MEXICO/S PACIFIC COAST LAST NIGHT... A CATEGORY 2
STORM AS OF 06Z... AND IS EXPECTED TO CONTINUE TO WEAKEN AS IT
TREKS NORTHEAST ACROSS MEXICO TODAY. HOWEVER... REMNANT ENERGY
FROM PATRICIA IS EXPECTED TO PHASE WITH THE MID LEVEL TROUGH OVER
NORTHERN MEXICO LATER TODAY AND INDUCE SURFACE CYCLOGENESIS OVER
SOUTHERN TEXAS. THIS SURFACE LOW WILL SHIFT NORTHEAST AHEAD OF THE
APPROACHING TROUGH... TRACKING ROUGHLY ALONG THE TEXAS COASTLINE
TODAY THROUGH SUNDAY. DETERMINISTIC AND ENSEMBLE GUIDANCE
SOLUTIONS ARE IN FAIRLY GOOD AGREEMENT REGARDING THE TRACK OF THIS
LOW... WITH THE CENTER OF THE LOW REACHING THE MIDDLE TEXAS COAST
THIS EVENING AND THE UPPER TEXAS COAST BY SUNDAY MORNING. THE LOW
IS EXPECTED TO PUSH NORTHEAST OF THE REGION TOWARDS LOUISIANA LATE
SUNDAY NIGHT INTO MONDAY MORNING AS THE MID LEVEL TROUGH SWINGS
OVERHEAD.
FOR TODAY... ONGOING THUNDERSTORM ACTIVITY OVER NORTH AND CENTRAL
TEXAS IS EXPECTED TO SAG SOUTHWARD THROUGH THE REMAINDER OF THE
MORNING HOURS... PUSHING INTO THE NORTHERN COUNTIES THROUGH THE
REMAINDER OF THE MORNING. WHILE THIS HAPPENS SHOWERS AND
THUNDERSTORMS WILL ALSO BEGIN TO OVERSPREAD THE REGION FROM THE
WEST AS 250 MB WIND DIVERGENCE INCREASES ACROSS THE AREA...
BEGINNING IN THE WESTERN COUNTIES IN THE 5 TO 8 AM TIMEFRAME.
EXPECT COVERAGE TO INCREASE ALONG THE INTERSTATE 45 CORRIDOR 7 TO
10 AM... WITH NUMEROUS SHOWERS AND THUNDERSTORMS IN PLACE ACROSS
THE REGION AROUND 1 PM. SHOWER AND THUNDERSTORM ACTIVITY IS
EXPECTED TO BE ALMOST CONTINUOUS THROUGH THE REMAINDER OF THE
AFTERNOON AND INTO SUNDAY MORNING AS THE SURFACE LOW MOVES TOWARDS
THE REGION.
HEAVY RAIN LEADING TO DANGEROUS FLASH FLOODING WILL BE THE MAIN
THREAT TODAY... TONIGHT... AND SUNDAY. A VERY MOIST... TROPICAL
AIRMASS WILL BE SUCKED INTO THE REGION AS THE SURFACE LOW
INTENSIFIES WITH GUIDANCE ADVERTISING 850 MB INFLOW INCREASING TO
40 TO NEARLY 50 KNOTS ACROSS THE UPPER TEXAS COAST BY SUNDAY
MORNING. THE 00Z SOUNDING OUT OF BROWNSVILLE REPORTED A 2.49 INCH
PRECIPITABLE WATER VALUE... WHICH EXCEEDS THE 1980-2009
CLIMATOLOGICAL RECORD FOR THIS TIME IN OCTOBER. THIS EXCESSIVELY
MOIST AIR WILL BE TRANSPORTED NORTH INTO SOUTHEAST TEXAS AS THE
SURFACE LOW APPROACHES AND INTENSIFIES... AND RAISES CONCERNS FOR
RAINFALL TOTALS RANGING FROM 3 TO 6 INCHES OVER THE NORTHERN
COUNTIES TO ANYWHERE FROM 6 TO 12 INCHES SOUTH OF A COLUMBUS TO
CLEVELAND LINE. EXCELLENT LOW LEVEL CONVERGENCE /40 TO 50 KNOT
SOUTHERLY WINDS COLLIDING WITH 35 TO 35 KNOT NORTHEASTERLY WINDS/
APPEARS TO SET UP ALONG THE HIGHWAY 59 CORRIDOR EARLY SUNDAY
MORNING... AND THIS WILL MAKE LATE TONIGHT INTO EARLY SUNDAY
MORNING /GENERALLY BETWEEN 9 PM TONIGHT AND 7 AM SUNDAY/ ONE OF
THE MOST DANGEROUS TIMES FOR HEAVY RAIN AND FLASH FLOODING.
LOCALLY HIGHER RAINFALL AMOUNTS WILL CERTAINLY BE POSSIBLE TODAY
THROUGH MONDAY AND WOULD NOT BE SURPRISED TO SEE ISOLATED MAXIMA
NEARING 15 INCHES.
A SECONDARY THREAT OF A TORNADO OR OR TWO OR DAMAGING WIND GUSTS
WILL ALSO EXIST AHEAD OF THE SURFACE LOW FROM THE AFTERNOON INTO
THE OVERNIGHT HOURS ALONG THE UPPER TEXAS COAST. THE STORM
PREDICTION CENTER HAS PLACED THE UPPER TEXAS COAST UNDER A
MARGINAL RISK FOR SEVERE THUNDERSTORMS TODAY. INSTABILITY WILL
REMAIN LARGELY LIMITED... BUT STRONG LOW LEVEL SHEAR OVER THE
COASTAL COUNTIES WILL ENCOURAGE BRIEF UPDRAFT ROTATION.
RAIN CHANCES WILL GRADUALLY TAPER OFF OVERNIGHT SUNDAY INTO
MONDAY MORNING AS THE LOW DEPARTS... AND DEPENDING ON THE SPEED OF
THIS FEATURE MAY EXIT THE REGION MORE SLOWLY OR QUICKLY THAN
CURRENTLY ADVERTISED. FOR MONDAY AND BEYOND... A RELATIVELY DRY
PERIOD IS EXPECTED AS QUASI-ZONAL FLOW ALOFT BECOMES ESTABLISHED.
RAIN CHANCES RETURN HOWEVER LATE IN THE WEEK AS ANOTHER MID/UPPER
TROUGH APPROACHES THE REGION FROM THE WEST... BRINGING A POSSIBLY
WET HALLOWEEN FOR SOUTHEAST TEXAS.
HUFFMAN
MARINE...
STRONG SE WINDS WILL CONTINUE TODAY AS LOW PRESSURE FORMS IN S
TEXAS. PRESSURE GRADIENT SHOULD INCREASE ALONG THE TX GULF THIS
AFTERNOON WITH A LONG SE FETCH OF WINDS. THIS WILL MAINTAIN SMALL
CRAFT ADVISORY CONDITIONS. SURFACE LOW PRESSURE SHOULD TRACK JUST
ALONG THE COAST TONIGHT AND INTO SUNDAY. WINDS COULD CERTAINLY
INCREASE TO AROUND 30KTS WITH GUSTS TO 40KTS. SEAS SHOULD INCREASE
TO AROUND 10-14 FEET SUNDAY MORNING AND THEN GRADUALLY DECREASE IN
THE AFTERNOON AS THE SURFACE LOW MOVES EAST. A GALE WARNING WILL BE
IN EFFECT FROM 03Z SUNDAY THROUGH 12Z MONDAY FOR THE OFFSHORE
WATERS. MATAGORDA AND GALVESTON BAYS MAY APPROACH GALES AND MAY NEED
TO UPGRADE FROM A SMALL CRAFT ADVISORY TO GALE.
STRONG OFFSHORE WINDS ARE EXPECTED MONDAY AS THE SURFACE LOW MOVES
EAST. ADVISORIES MAY BE NEEDED MONDAY FOR THE OFFSHORE WINDS MAINLY
FOR THE WATERS OUT 20-60NM.
39
COASTAL IMPACTS...
TIDE LEVELS ARE ALREADY RUNNING ABOUT 1 TO 2 FEET ABOVE ASTRONOMICAL
TIDES. HIGH TIDES AT GALVESTON BAY ENTRANCE START AROUND 15Z THROUGH
ABOUT 21Z TODAY AND WATER LEVELS COULD REACH 3.5-3.8FT ABOVE MLLW.
WITH THE INCREASED WINDS AND SURFACE LOW TONIGHT...BASED ON
ESTOF...WATER LEVELS COULD REACH CLOSE TO 4.8FT ABOVE MLLW OR NEARLY
A FOOT HIGHER THAN THE LAST FEW DAYS IN WHICH THERE WERE IMPACTS
ALONG BOLIVAR PENINSULA AND HIGHWAY 87. LOOK FOR WATER LEVELS TO
PEAK FROM MIDNIGHT TO 6AM SUNDAY AND REMAIN ELEVATED THROUGH THE
AFTERNOON SUNDAY. A COASTAL FLOOD WARNING WILL BE IN EFFECT FROM
THIS MORNING THROUGH SUNDAY EVENING TO COVER COASTAL FLOOD THREAT.
ALONG WITH THE COASTAL FLOOD THREAT THERE WILL BE A HIGH RISK OF RIP
CURRENTS ON GULF FACING BEACHES. PEOPLE AND THRILL SEEKERS ARE
ENCOURAGED TO STAY OUT OF THE WATERS AND OBSERVE THE WAVE ACTION
FROM A SAFE DISTANCE.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 78 64 70 61 72 / 100 100 80 50 30
HOUSTON (IAH) 80 68 72 63 73 / 100 100 90 70 40
GALVESTON (GLS) 79 72 77 65 74 / 80 100 100 70 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
COASTAL FLOOD WARNING FROM 10 AM THIS MORNING TO 7 PM CDT SUNDAY
FOR THE FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...
HARRIS...MATAGORDA.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
GALE WARNING FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&
DISCUSSION...14
AVIATION/MARINE...39Hazardous weather outlook, Oct 24, 4:13 AM CST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
513 AM CDT SAT OCT 24 2015
TXZ163-164-176>179-195>200-210>214-226-227-235>238-251015-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
513 AM CDT SAT OCT 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR ALL OF SOUTHEAST
TEXAS. THE REMNANTS OF HURRICANE PATRICIA AND AN APPROACHING UPPER
LEVEL DISTURBANCE WILL CREATE A THREAT FOR HEAVY RAINFALL ACROSS
THE REGION... LEADING TO FLASH FLOODING. THE TIMING FOR THE
HEAVIEST RAINFALL IS LATE TONIGHT THROUGH SUNDAY MORNING.
THERE IS A MARGINAL RISK FOR SEVERE WEATHER TODAY ALONG THE UPPER
TEXAS COAST... AND DAMAGING WIND GUSTS IN ADDITION TO A TORNADO
OR TWO WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS.
THERE IS A HIGH RISK FOR DANGEROUS RIP CURRENTS THIS AFTERNOON
AND TONIGHT ALONG GULF FACING BEACHES.
A COASTAL FLOOD WARNING IS IN EFFECT FOR MINOR TO MODERATE TIDAL
OVERFLOW AT TIMES OF HIGH TIDE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE FLASH FLOOD THREAT WILL CONTINUE INTO MONDAY MORNING ACROSS
THE REGION AS A STORM SYSTEM DEPARTS THE REGION. RAIN TOTALS
THROUGH MONDAY ARE EXPECTED TO APPROACH 3 TO 6 INCHES NORTH OF A
COLUMBUS TO CLEVELAND LINE WITH 6 TO 12 INCHES SOUTH OF THAT LINE.
LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE.
ABOVE NORMAL TIDES WILL CONTINUE TO PRESENT FLOODING PROBLEMS FOR
LOW LYING AREAS ALONG THE IMMEDIATE COAST AND ALONG THE BAY
SHORES INTO MONDAY. STRONG RIP CURRENTS ARE ALSO POSSIBLE ALONG
THE COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
PLEASE REPORT FLOODING AND FLASH FLOODING TO YOUR LOCAL LAW
ENFORCEMENT.
GMZ330-335-350-355-370-375-251015-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
513 AM CDT SAT OCT 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
GALE FORCE WINDS WILL BE POSSIBLE TONIGHT AS A STRONG LOW
PRESSURE SYSTEM MOVES ACROSS THE COASTAL WATERS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
GALE FORCE WINDS WILL BE POSSIBLE SUNDAY INTO MONDAY AS A STRONG
LOW PRESSURE SYSTEM MOVES ACROSS THE COASTAL WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
Event by event
5 flash flood, 1 tornado, 1 coastal flood. Local standard time, as filed.
Tornado, Brazoria
- When
- October 24, 8:14 AM CST to 8:19 AM CST
- Where
- Brazoria County, 5.4 mi WNW of Pearland to 5.48 mi WNW of Pearland
- Rating
- EF0
- Path length
- 0.57 mi
- Path width
- 30 yd
- Property damage
- $20,000
- Reported by
- County Official
- Coordinates
- 29.596, -95.365
The tornado damaged the metal roof of a large business south of Beltway 8 west of Cullen Blvd. The damage path extended north of Beltway 8 into the Brunswick Place subdivision.
Flash Flood, Matagorda
- When
- October 24, 1:15 PM CST to 9:15 PM CST
- Where
- Matagorda County, 1.4 mi W of Collegeport to 0.91 mi WSW of Collegeport
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.720, -96.203
There were flooded roadways along East Bayshore Drive as well as on the 700 block of Moore towards Main Street. 30 to 40 percent of the cities' roads were flooded going into the early evening hours.
Flash Flood, Brazos
- When
- October 24, 6:00 PM CST to 9:00 PM CST
- Where
- Brazos County, 0.79 mi SSW of Bryan Coulter Arpt to 2.34 mi WNW of Bryan Coulter Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.709, -96.333
Flooding was reported throughout the town of Bryan. Five inches of water were reported flowing over Hooper Street with flooding reported in City, Municipal and Williamson Parks.
Flash Flood, Burleson
- When
- October 24, 6:00 PM CST to 9:00 PM CST
- Where
- Burleson County, 0.47 mi E of Caldwell Muni Arpt to 0.72 mi SE of Caldwell Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.521, -96.692
Flooding was reported in Caldwell.
Flash Flood, Washington
- When
- October 24, 6:00 PM CST to 9:00 PM CST
- Where
- Washington County, 2.29 mi NW of Gay Hill to 2.13 mi WNW of Gay Hill
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.290, -96.531
Flood waters were inundating the Rehburg Road and FM 1948 intersection.
Flash Flood, Harris
- When
- October 24, 6:00 PM CST to October 25, 2:00 AM CST
- Where
- Harris County, 3.2 mi WNW of Katy to 1.43 mi ENE of Bammel
- Cause
- Heavy Rain
- Reported by
- Local Official
- Coordinates
- 29.825, -95.845
There was widespread flooding around the city of Houston. There were numerous reports of flooded and impassable roadways with submerged vehicles. Vehicles were submerged near Fondren Road and the Highway 59 southwest freeway as well as in the Galleria area. The Katy exit ramp to the north freeway was closed due to high water. Interstate 45 at North Shepherd had two feet of water flowing across all lanes. Highway 59 at the 610 Loop interchange was closed due to high water. There was also high water reported over Clay Road at North Eldridge in Bear Creek Pioneers Park that was blocking traffic. Sections of Memorial Drive near Bagby Street were closed due to high flood waters. All entrances to downtown Houston off of Interstate 45 were closed due to high water over the roadways. Eastbound Interstate 10 was closed due to high water near White Oak Bayou.
Coastal Flood, Brazoria
- When
- October 25, 5:30 AM CST to 10:00 AM CST
- Where
- Brazoria forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 29.168, -95.434 (the zone’s center; the record gives no point)
Sections of the Blue Water Highway from San Luis Pass to Freeport were closed due to high gulf water inundation.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Coastal Flood
- Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Texas, October 24 to 26, 2015$50 million · 2 events
- Flash Flood and Flood in Texas, October 24 to 30, 2015$5.0 million · 2 events
- Flash Flooding in Texas, October 24, 201523 events
- Flash Flooding and Damaging Winds in Texas, October 24, 2015$20,000 · 50 kt wind · 5 events
- Flash Flooding and Flood in Puerto Rico, October 24 to 25, 2015$100 · 0.25 in hail · 19 events
- Waterspout in Gulf of Mexico, October 24, 20151 event
- Marine Thunderstorm Wind in Lake Huron, October 24, 20151 event
- Waterspout in South Atlantic Coastal Waters, October 24, 20151 event
- Hail in Puerto Rico, October 24, 2015$100 · 0.5 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 604941, 604944, 604945, 604946, 604947, 604967, 604980.